Bad diarrhea after lying down??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1431
   Posted 3/30/2007 4:13 AM (GMT -7)   
Hi all,
   I've developed a new thing.  Several times over the past couple of weeks, about 20 minutes after I lay down at night to go to bed, I get horrible diarrhea.  I hope this doesn't have anything to do with this new pain in my side...which I'll see the doctor on Tuesday for (if I don't go to the E.R. first).   Any ideas?  Seems like a strange time to get diarrhea.  Doesn't seem to be from something I've eaten, since I eat this stuff at other times, and don't have problems.  Thanks.

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1431
   Posted 3/30/2007 6:02 AM (GMT -7)   
Hmmmmm........I just had a thought.
I've started up taking Mucinex 1-2 times a day for eustachian tube problems. I'm wondering if this happens to me, when I take an evening dose of it???? Anyone else out there ever get worse diarrhea with Mucinex? (guaifenesin).

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 3/30/2007 9:16 AM (GMT -7)   
Is mucinex a fiber supplement? I once took a fiber supplement that made my diarrhea worse, so if it is fiber, yes, it may make you worse. Even if it's not fiber, a lot of medicines have D as a side affect, and they usually make people who are D prone even worse. If it's something you can stop taking, stop taking it and see if it stops.

What side are you having your pain on?

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1431
   Posted 3/30/2007 12:57 PM (GMT -7)   
Hi Keriamon,
No, mucinex is a mucous-thinning agent. My pains are on the left side......right below the breast, and about 2" above my waist. If I could see through my body, I think the pain would be about 2" down from where the descending colon turns from the transverse colon.
The more I think about this, the more I think it might be the Mucinex. I feel stupid, but I did just remember I had diarrhea before when taking it.....just not this bad after going to bed.
If it thins mucous, maybe it was thinning it too much in my intestines and maybe they lost some protection in the walls and got irritated??? The other possible side-effects listed are exactly what I've been having......diarrhea, headache, dizziness and fatigue. I was explaining them all away for various other reasons, but it makes sense now. I'm going to stop the Mucinex, and see if the pain eases up.

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 3/30/2007 9:53 PM (GMT -7)   
I guess it could be the Mucinex. I have to take it for lung congestion due to emphysema. I have never heard of it being taken for ear problems as it is not a true decongestant. You may be just sensitive to it. It doesn't bother me but if it did for me with IBS C I would welcome it.

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1431
   Posted 3/31/2007 6:43 AM (GMT -7)   
Hi Canyonbabe,
I'm keeping my fingers crossed that as I continue to be off the Mucinex, the more my symptoms will disappear.
I have fibromyalgia too, and I've always had strange reactions to meds. I kept a health diary for years, but in the past year or so, I've been doing better and quit keeping the diary. Now I wished I still had one, so I could see for sure if my symptoms started up with taking the mucinex.
I've never heard anyone speak of any side-effects from Mucinex. There's one camp of people who believe that guaifenesin treats fibromyalgia, and they take large doses of it over a long period of time.........and they don't seem to have side-effects.
But.........knowing my body is built so weirdly, it wouldn't surprise me if the Mucinex was causing this.
A couple years ago, I began having eustachian tube problems in winter, when it would get really dry. Its amazing how much the Mucinex helps, and that will be a bummer if I can't take it anymore.
I took it for several months, full dose, last winter........but I was on a beta blocker back then, and that probably kept me from having the headaches, and I blamed the fatigue on that. We'll see. I may be totally off here. Time will tell.

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 3/31/2007 3:07 PM (GMT -7)   
Are you taking it is liquid form or tablets? I am sort of guessing tablets since you mentioned Mucinex. Wonder if a lesser dose of liquid would work or perhaps a different brand. I know they make one for diabetics in pill form that does not have sucrose in it. Perhaps it is the that that is doing it. I found the diabetic one at Walgreens and I am not diabetic but figured it would still be better. I guess read the ingrediants as I am not sure what this one had in it but obviously no sugar.  I have heard that it seems to help some people with fibro. I had never heard it would help with ears. Something to remember as it is a pretty innocuous drug. Hope you find the solution.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/2/2007 9:25 AM (GMT -7)   
My mother has fibro and she was told that a lot of additives, pesticides, hormones, and junk in general seemed to aggrevate fibro, so she went on an all-organic diet and said that it did seem to help some. I'm not sure if she's still on it, because it was very expensive, of course, but if you haven't tried it, maybe you should. Can't hurt anything but the pocketbook a little.

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1431
   Posted 4/2/2007 3:12 PM (GMT -7)   
Thanks Canyonbabe and Keriamon,
I use the extended release tablets.........2 X 600 mg per day. Maybe its just coincidental, but I'm feeling better and better off of it. Every once in a while I get a twinge in that spot on my mid-left side, but its nothing like it was. I see the doc tomorrow. I'm sure he'll remind me I need a colonoscopy. :(
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:31 AM (GMT -7)
There are a total of 2,733,393 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151252 registered members. Please welcome our newest member, latest online news.
245 Guest(s), 0 Registered Member(s) are currently online.  Details



Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer